MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure, it was noted that implantation of a flexima biliary stent was needed due to the tumor.They followed the instructions and were able to position the flexima biliary stent in the channel; however when a release was performed, they could not release it successfully.It was found that the flexima biliary stent became broken due to how much effort had been exerted.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device code a0401 captures the reportable event of stent broken.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the stent was not returned and it is not possible to confirm if it was break.Additionally, the push catheter was returned kinked in several locations, the push catheter suture hole was torn and the guide catheter did not return indicating that it was detached.A microscope inspection was performed and found that the push catheter suture hole was torn.No other problem with the device were noted.The reported event was not confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.During the analysis it was observed that the stent was not returned.Due to lack of evidence and without proper evaluation of the stent, it is not possible to determine if the stent broke due to procedural factors or was related to a device malfunction.Therefore, cause not established is assigned as the cause code for stent break since the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Additionally, it was observed that the push catheter was returned kinked, the push catheter suture hole was torn and the guide catheter did not return indicating that it was detached.It is possible that anatomical or procedural factors encountered during procedure could lead to the reported issues.Due to the condition of the device, it is possible that these failures could have difficulty in the procedure.Therefore, the events of guide catheter detached, push catheter kinked and push catheter suture hole torn will be documented as not reported allegation with a cause code of adverse event related to procedure due to the adverse event occurred during the procedure and the device had no influence on the event.Therefore, it was determined that the overall investigation conclusion code for the encountered issues will be documented as "adverse event related to procedure" since he adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13592645
Report Number3005099803-2022-00665
Device Sequence Number11727461
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2023
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0026411163
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight65 KG